Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 97, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 16, 2002, 1:56 PM CDT for Ascension Parish, East Baton Rouge Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2002, 1:56 PM CDT (18:56 UTC)
- Expired
- Aug 16, 2002, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WUUS54 KLIX 161856 SVRNEW LAC005-033-161930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 155 PM CDT FRI AUG 16 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASCENSION PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF GONZALES EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...BAKER * UNTIL 230 PM CDT * AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GONZALES...OR ABOUT 2 MILES NORTHWEST OF GONZALES...MOVING NORTHWEST AT 15 MPH. DIME SIZED HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:40 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 16, 1:40 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 140 PM CDT FRI AUG 16 2002 MODELS INITIALIZED FAIRLY WELL CONSIDERING THE ETA USED 06Z DATA. AFTER 24 HOURS NGM TAKES ACCELERATES NEST SHORT FASTER TO THE EAST THAN EITHER ETA OR AVN. AVN IS A TAD SLOWER...PREFER SLIGHTLY FASTER ETA. LOCALLY MODELS GRADUALLY WEAKEN TROUGH/SHEAR AXIS FROM NORTRHEAST TO SOUTHWEST LA THRU MONDAY AND LIST IT NORTH AS H5 RIDGE BUILDS WEST ACROSS SOUTHEAST AND SOUTH CENTRAL CONUS...FROM GEORGIA TO NEW MEXICO BY TUESDAY. IN LOWER LEVELS SOUTH TO SOUTHEAST FLOW WILL PERSIST IN MAINTAINING MARINE TROPICAL AIRMASS ACROSS CWA THRU WEDNESDAY. LONGER RAINGE AVN (MRF) RETROGRADES RIDGE WEST INTO FOUR CORNERS AREA ALLOWING SHORT WAVES TO DROP DOWN INTO CENTRAL PLAINS SATURDAY AND LOWER MS VALLEY SUNDAY 25 AUG....HMMMM. WILL LOWER POPS TO AT OR BELOW CLIMO FOR WEEKEND INTO EARLY NEXT WEEK. MARINE ZONES...NO SIGNIFICANT CGANGES. PRELIMINARY NUMBERS FOLLOW... MCB 73/90/73/92 2403 BTR 73/91/75/92 1302 MSY 77/91/77/92 1302 GPT 78/90/77/89 1201 .NEW...NONE. LA...NONE MS...NONE
In the hours before
Special weather statement, Aug 16, 11:00 AM CDT, 2 hours 56 minutes before
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI AUG 16 2002 .SYNOPSIS... THE TROPICAL AND UNSTABLE AIRMASS RESIDING OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AND WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING OVERNIGHT. IN ADDITION TO OCCASIONAL LIGHTNING...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 30 MPH AND HEAVY DOWNPOURS OF RAIN. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY OCCUR IN A SHORT PERIOD OF TIME RESULTING IN LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS. .ACTIONS... NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE)
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:45 AM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.